And Then There Was One

1 mg of Prednisone. That is what I am down to. I haven’t been this low on a dose since starting the drug in 2006. The lowest I was ever able to get to was 3 mg and all hell would break loose, prompting me to go back up prednisone. Now I made it to 1 mg, and once again all hell has broken loose.

Every muscle in my body aches, every tendon feels like it will not stretch and every ligament feels like it will snap. My joints ache. My muscles hurt and feel weak all the time, almost as if I ran at full speed up a hill. Lifting most things is a chore. I need to take a deep breath and send all my strength to my arms to lift anything heavier than 5 pounds. If I walk up an incline my legs start to spasm and I need to stop so they get their sh!t together. My skin is sensitive to the touch and sometimes I get nerve pain running along every inch of my skin with the feeling like I have ants stinging me just under my skin and no mater how I try, I can’t scratch the itch. Thankfully it lasts only for a minute or two but it is enough to make me feel like dropping and rolling on a gravel driveway.

I get severe headaches and a lancing sudden pain in my head (I had a brain scan just to be sure that everything was okay up in that thick skull of mine and it is). My breathing has always been so-so, but now there are times I catch myself trying to catch my breath. I get tired very, very easily. I can be fine one minute and just want to curl up on the ground right where I am standing and take a nap. Then I can’t sleep a full night. I wake up most nights from pain somewhere in my body and it takes me a while to fall back to sleep. Most of the time I have no appetite. A lot of foods get me nauseous and sometimes I literally just want to throw up. Sometimes I wonder if I might be pregnant with some alien’s baby!

I know if I tell my doctor all what I am experiencing he would immediately want me back on Prednisone. It usually takes me two or three weeks for my body to go through the withdrawal pains of each reduction of the prednisone by 1/2 mg and it would eventually settle down. It’s now four weeks, but I am not quitting and jumping back on that prednisone boat quite yet. It’s easy to give up and say “screw it” and start back a higher dose. And it is a literal pain to keep fighting, but I am going to keep fighting and push through this set back. On those times that I want to nap, I refuse to give in and push myself over the top of that crazy hill called “Set Back”. And after a while, on most occasions, I make it over the crest and sail on down the other side. I will remain positive and grit my teeth and persevere. I’ve come too far to turn back now.

Please feel free to leave a comment, and although they are appreciated, please note that I may not be able to respond to all comments

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s